Alert archive / Montana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 9, NWS Glasgow, MT

May 30, 2006Valley County, Montana

NWS Glasgow, MT issued this severe thunderstorm warning at May 30, 2006, 4:54 PM MDT for Valley County, Montana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 30, 2006, 4:54 PM MDT (22:54 UTC)
Expired
May 30, 2006, 5:45 PM MDT
In force
51 min
Issued by
NWS Glasgow, MT
Area
Counties, with a storm outline in the text

County Valley County, MT

The radar

The Glasgow radar (KGGW), 18 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:23 PM MDT, 2 hours 31 minutes earlier.

Area forecast discussion, May 30, 2:23 PM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
223 PM MDT TUE MAY 30 2006

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH THURSDAY...
A CHANGE IN THE PATTERN IS IN THE OFFING THAT WILL END THE COOL
AND UNSETTLED WEATHER OF THE PAST FEW DAYS. THE MAIN WEATHER
SYSTEM HAS LONG DEPARTED NE INTO NORTHERN MANITOBA. AN UPPER
TROUGH LINGERS OVER THE AREA...BUT IS WEAKENING...DRYING OUT AND
WARMING. A WEAK SHORTWAVE JUST BRUSHING OUR NORTH TODAY. MODELS
SHOW ANOTHER WEAK SHORTWAVE IN WESTERN WYOMING TO MOVE ACROSS SE
MT TONIGHT. OTHERWISE...JUST DEALING WITH AN UNSTABLE AIRMASS
WHICH IS FORMING A FEW TOWERING CUMULUS AND ISOLATED SHOWERS. WILL
KEEP 20 POPS INTO EVENING. WEST WINDS SHOULD QUICKLY DIE OUT THIS
EVENING AS SURFACE GRADIENTS ARE BECOMING QUITE WEAK.

OTHERWISE...HIGH PRESSURE ALOFT FORMING OVER THE SW STATES RIDGES
STRONGLY NORTH...BRINGING A DRY AND WARMER AIRMASS INTO MONTANA.
MODELS ALL AGREE VERY WELL ON THIS. THE AIRMASS WILL BE DRIER AND
LESS UNSTABLE WEDNESDAY...BUT STILL UNSTABLE ENOUGH THAT A SMALL
ISOLATED LATE AFTERNOON SHOWER OR TWO COULDNT BE RULED OUT...NOT
ENOUGH TO MENTION IN ANY PRODUCTS THOUGH. STRENGTHENING RIDGE FOR
MORE WARMING AND DRYING THURSDAY...HIGHS INTO THE 80S. SIMONSEN

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...
MADE A FEW CHANGES TODAY...ESPECIALLY IN THE FIRST FEW PERIODS...BUT
STILL EXPECT WARM AND GENERALLY DRY EXTENDED PERIOD. FOR FRIDAY
AMPLIFIED RIDGE BUILDS AHEAD OF UPPER TROUGH PUSHING INTO THE
PACIFIC NORTHWEST. AS A RESULT STRONG THERMAL RIDGE BUILDS...WHICH
THE MODELS HAVE BEEN CONSISTENT ON OVER LAST DAY OR SO...WITH
700MB TEMPS IN THE 8 TO 12 DEGREE RANGE. MIXING THESE TEMPS DOWN
FROM 700MB YIELDS HIGHS IN THE LOW TO MID 90S. WILL NOT GO QUITE
THAT WARM YET...BUT WILL BUMP MOST AREAS TO NEAR 90 AND INCOMING
SHIFTS WILL NEED TO KEEP AN EYE ON THIS. RECORD HIGH TEMPERATURE FOR
GLASGOW IS ONLY 93. HAVE ALSO BUMPED UP LOWS FOR THURSDAY NIGHT
AND FRIDAY NIGHT WITH STRONG THERMAL RIDGE KEEPING TEMPS IN THE
50S BOTH NIGHTS. RIDGE BREAKS DOWN FRIDAY NIGHT WITH ECMWF AND GFS
DEPICTING QUITE A BIT OF ENERGY MOVING THROUGH FLOW THIS WEEKEND.
FORECAST ALREADY HAD POPS FOR FRIDAY NIGHT AND LEFT AS IS...AND
ADDED SOME POPS FOR SATURDAY THROUGH SUNDAY WITH THETA E RIDGE
ACROSS AREA AND INCREASING PRECIPITABLE WATER VALUES. LEFT REST OF
FORECAST AS IS...WITH DRY AND WARM CONDITIONS EXPECTED AS
FLATTENED RIDGE BUILDS SLOWLY NORTH. JJZ

&&

.AVIATION...
VFR CONDITIONS PREVAILING FOR NEXT 24 HOURS. ISOLATED SHOWERS AND
THUNDERSTORMS EXPECTED TO CONTINUE THIS AFTERNOON AND
EVENING...WITH THE HEAVIEST CELLS PUSHING LEVELS CLOSE TO MVFR.
WEST WINDS IN 10 TO 15 KNOT RANGE THIS AFTERNOON AND
EVENING WITH GUSTS UP TO 20 KNOTS...OTHERWISE LIGHT WINDS
EXPECTED. JJZ

&&

.CLIMATE...
AFTER ONE OF THE DRIEST FIRST HALVES OF MAY...HAVING ONLY 0.12
RAINFALL THROUGH THE 18TH...MEASURABLE RAIN HAS FALLEN ON 9 OF
THE LAST 11 DAYS TO PUT THE MONTHS RAINFALL ABOVE NORMAL. 7 DAYS
IN A ROW HAVE HAD MEASURABLE RAIN...TIED FOR 11TH LONGEST STREAK
OF MEASURABLE DAYS SINCE 1893. STILL A PPOSSIBILITYOF GETTING 8 DAYS
IN A ROW...BUT WE WILL FALL SHORT OF THE RECORD OF 12 DAYS IN ROW
SET IN 1906. SIMONSEN

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, May 29, 8:02 PM MDT, 20 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
802 PM MDT MON MAY 29 2006

MTZ016>027-059>062-301200-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
802 PM MDT MON MAY 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Severe Thunderstorm Warnings in Montana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.